Jump to content

warpysaint

Silver Member
  • Content Count

    628
  • Joined

  • Last visited

About warpysaint

  • Rank
    Senior Member

Profile Information

  • Gender
    Male
  1. Beautifully broken, I don't have insurance either, but am able to maintain treatment (meds anyhow) through my primary care physician. If you had a reasonable amount of time under a doctor's care, often times a Doc will continue another doc's program with a minimal of visits. I see my Doc for MH issues only twice a year. (Of course my med regimen has been working well for awhile.) After much trial and error we found a cheap generic med that worked on both my anxiety and depression. I don't know what to say about therapy.... I've had good luck at times finding therapists who would work on a sliding scale... but even then it's expensive if your work situation is not good. Hope you can find some treatment and some hope, and things improve for you. -WS
  2. Dawn28, I suffered with depression my whole life until my early 30's. It was considered 'in remission' until last year when I took myself off my meds, and very quickly discovered I was spiraling down again. I had to increase my dose by 50% to get the same effect when I started it back up again. You might have to be on meds forever, or maybe not, but my advice is to not rush it, especially if you've had issues in the past. Just grabbing something off your med cabinet shelf is a bad idea because it could impact the effectiveness of whatever you end up on. As far as expense, there are quite a few AD's on the market available in generic now, I get 3 months of mine for $20, and I know celexa is available in generic too. It seems like most physicians don't have a problem prescribing AD's (especially if you had already been taking them for a time.) My physician will write me a script for 6 months, and I only have to see him twice a year at less than $100 a visit, so long as everything is going okay. (I have no insurance also.)
  3. How bad was your last "spiral?" Did it involve a suicide attempt? Self-destructive behavior? I am not a doctor or a therapist, but it seems to me if the answer to the last two questions is no, then there are only possible physical medical reasons not to have another child, and those could likely be addressed by talking to your physician. If the answer to one or both of them is yes, then I would seriously consider the possibility that you yourself are maybe not in a reasonable position to make this decision for yourself. If this were to be the case, it would not mean you were a bad person, bad mother or anything of the sort, it would just be a recognition of the possibility that the risk involved in what you wanted to do was not a responsible thing to take upon yourself and your family. Just an objective opinion.
  4. Hey lonely, I wonder if your Adderall might be aggravating your panic attacks. Are you taking an AD in addition to the Ativan and Adderall? Some AD's can be somewhat stimulative and might actually be contributing to them as well. Do you drink coffee? Caffeine is known to block the receptors for Benzo drugs like Ativan, if you do drink coffee, you might wait until after you've taken your Ativan, or reduce your caffeine intake. I'm not a doctor, but you might peruse the medication pages and see which AD's people have claimed to be affective or helpful for Panic attacks. Whatever you do, communicate with your Doc..... depending on his/her experience with Anxiety disorders and depression, he might be clueless about the differences between medications, so it pays to do your research... I have found that Doc's will usually be receptive if you have a preference of something to try.
  5. Dude, the best thing for you to do might be to join some clubs. It's difficult to be social in school during class hours, as that is generally not what you are supposed to be doing, and others usually have ideas about what they intend to do at lunch. If you like sports, try out for a team, if not see, if there are any academic clubs you could join. If your school is too small and options are limited, you might look into some community volunteer groups. Incidentally, these are great ways to meet girls too.
  6. Hi Vixterg90, Effexor has been known to cause a desire to drink, this was my experience with it, and many people have listed it as a 'side effect' of sorts. My wife could write a book on why it is a bad idea to act on that desire as I apparently became a total jerk when combining the two. Worse, from my perspective I seemed totally justified. If I hadn't changed medications, it might have ended our marriage, because I felt much more 'entitled' to drink than normal when I was on the effexor, and her concerns were seen merely as being controlling. I haven't taken effexor in several years, and I drink much, much less frequently than I did, (about once every other month or two as opposed to every couple of days,) and much less quantity when I do.
  7. Hi there Carolina01. It sounds like you are really suffering! Definately see a professional about these issues. Has this been going on your whole life, or is it a relatively recent phenomenon? Either way, it's definitely time to seek help and start the process of reversing the course this has been having on your life! I can say from experience that once you start to get better life will look a lot different. There is hope. Let us know how you are doing. -WS
  8. Hey there Wolf Outcast, Welcome to the forums.... having 'been burned' a time or two by people with whom I have trusted 'sensitive' information on this subject, I can appreciate your apprehension. Do what you need to do, share what you need to share in your time, or not. It's all good. -WS
  9. Good for you Zdd! I quit cold turkey about 2 weeks ago. For the first week I had frequent dizzy spells. For the last week, I have had a renewal of mild anxiety, and seemingly random 'snaps' of emotion... running the gammut from sadness to anger. (No happy spells... figures.) I suspect that how I generally feel is not too far removed from what was "normal" for me prior to starting AD's about 6 years years ago, although probably a little less stable. (I think my emotional states tended to last weeks at a time instead of hours!) -WS
  10. Has anyone read anything to suggest that the cause of libido loss is actually nerve damage? I was under the impression that the balance of neurotransmitters was unfavorable to 'proper' nerve excitation for arousal, but I don't know. Perhaps I never grew out of puberty, but I thought that the slight diminuation of desire I experienced as side effects was welcome, because it helped prevent frustration in this area. However I did sometimes have difficulty not being able to climax which is VERY frustrating when it would happen. This was usually only a problem if I was very fatigued, however. -WS
  11. Meirionne, All of what you have described is typical. One of the most frustrating things (for the depressed and those around them) is the lack of a reason for the bad feelings. You need not feel ashamed. What you are going through is not your fault, neither can you just 'snap out of it.' Depression is a real illness! Welcome to the forums!
  12. Hi Vanis, Welcome to the forums. :) If you have lots of free time, I'll bet you'll have no problem spending some of it here, there is plenty of informative material to absorb, and lots of folks with issues that you'll find familiar. See you around! -WS
  13. Welcome, Sandcrab! Sorry it took so long for you to post.... I'm sure that you'll discover we don't bite, and in fact can be quite an encouragement. -ws
  14. Hey there Merla.... you've come to the right place. There is no dark place that you could find yourself in where somebody else here hasn't already scratched their initials into the wall. Feel free to be yourself and share!
×
×
  • Create New...